MAUDE Adverse Event Report: MICROTYPING SYSTEMS MTS ANTI-HUMAN GLOBULIN ANTI-IGG CARD; MTS GEL CARDS - FOR DIRECT AND INDIRECT ANTIGLOBULIN TEST

MICROTYPING SYSTEMS MTS ANTI-HUMAN GLOBULIN ANTI-IGG CARD; MTS GEL CARDS - FOR DIRECT AND INDIRECT ANTIGLOBULIN TEST
Catalog Number MTS084024
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation details: the customer reported that they had performed quality control (qc) testing on 24 october 2023 and that the results were as expected (qc passed).The card and reagent red blood cells storage and usage conditions were confirmed to be aligned with ortho¿s recommendations.No visual appearance defects for these cards and reagent red blood cells were reported.Manual protocol was reviewed and found to be in alignment with ortho¿s recommendations.According to ortho lot-specific information for 0.8% surgiscreen lot vss502, cell 1 is positive and heterozygous for k(kel1) antigen and cells 2 and 3 are negative for k(kel1) antigen.It follows therefore, that: -the negative reaction obtained with cell 1 when tested with mts anti-igg card lot 022423001-14 are not consistent with the expected reactivity of an anti-k(kel1) antibody - the positive reactions obtained with cell 1 when tested with mts anti-igg card lot 111521001-15 are consistent with the expected reactivity of an anti-k(kel1) antibody.According to ortho lot-specific information for 0.8% resolve panel a lot vra442, cells 2 and 7 are positive and heterozygous for k(kel1) antigen and the other cells are negative for k(kel1).It follows therefore, that: -the negative reaction obtained with cell 2 when tested with mts anti-igg card lot 022423001-14 is not consistent with the expected reactivity of an anti-k(kel1) antibody.- the positive reactions obtained with cells 2 and 7 when tested with mts anti-igg card lot 111521001-15 are consistent with the expected reactivity of an anti-k(kel1) antibody.Ortho performed further investigation as follows: - requesting batch record reviews for mts¿ anti-igg card lot 022423001-14 (dra# (b)(4) to ortho¿s manufacturing sites and confirming that results of all in-process and quality assurance release for sale tests were found to be within specification.- requesting testing of samples containing known specificities of antibody (anti-d(rh1), anti-k(kel1) and anti-fya(fy1)) for antibody screening using the indirect antiglobulin with retained samples of mts¿ anti-igg card lot 022423001-14 (dra# (b)(4).All reactions obtained were as expected.The issue could not be reproduced.No reagent failure was identified.A review of the worldwide complaint databases up to 10 november 2023 was performed for antihuman globulin anti-igg (rabbit) mts¿ anti-igg card lot 022423001-14.No other complaint was identified for this product with call area falseneg.For thoroughness, a review of the worldwide complaint databases up to 10 november 2023 against master bulk lot 022423001 was performed.No other complaint was found against this lot with falseneg call area.No trend is identified.(dra (b)(4)).No further investigation was carried out on these incidences.The assignable cause of the discordant negative antibody screening results obtained by the customer could not be determined.There is no evidence of any systematic failure of the ortho reagents to perform as intended.In mitigation of the discordant negative antibody screening results, the anti-human globulin antiigg (rabbit) mts¿ anti-igg card instruction for uses states: optimal reaction conditions vary across antibody specificities.No single test method will detect all antibodies.In some low ionic strength test systems, certain antibodies, such as anti-e and anti-k, have been reported to be nonreactive.No further complaint of this type has been received from the customer site since the time of the reported events.
 
Event or Problem Description
(b)(4) windchill (b)(4) a customer contacted global technical solution center (gtsc) on 25 october 2023 after observing what was described as discordant negative results for antibody screening in indirect antiglobulin test (iat) for one patient using anti-human globulin anti-igg (rabbit) mts anti-igg card lot 02243001-14 expiry date 17 february 2024 in manual method.Complainant/complaint reporter name: mrs (b)(6), medical technologist.Event dates: 25 october 2023.Reagents: 0.8% surgiscreen lot vss502, expiry date 14 november2023, manufactured 12 september 2023.0.8% resolve panel a lot vra442, expiry date 31 october 2023, manufactured on 29 august 2023.Mts anti-igg card lot 022423001-14, expiry date 17 february 2024, manufactured on 17 may 2023.Mts anti-igg card lot 111521001-15, expiry date 21 september 2022, manufactured on 01september 2021.Patient information: patient: known to have an anti-k(kel1) antibody from july 2018.The customer reported that on 25 october 2023, they had tested twice a patient sample for antibody screening in iat using anti-human globulin anti-igg (rabbit) mts anti-igg card lot 022423001-14 and 0.8% surgiscreen lot vss502 in manual gel technique and that they obtained each time negative reactions with the three cells of the red cell reagent.The customer reported that on the same day, they had tested the same patient sample for antibody identification in iat using anti-human globulin anti-igg (rabbit) mts anti-igg card lot 022423001-14 and 0.8% resolve panel a lot vra442 in manual gel technique and that they obtained a positive reaction (1+) with cell 7 and negative reactions with the ten other cells of the red cell reagent.The customer reported that on the same day, they had tested twice the same patient sample for antibody screening in iat using anti-human globulin anti-igg (rabbit) mts anti-igg card lot 111521001-15 (lot expired) and 0.8% surgiscreen lot vss502 in manual gel technique and that they obtained each time a positive reaction with cell 1 (2+) and negative reactions with the two other cells of the red cell reagent.The customer reported that on the same day, they had tested the same patient sample for antibody identification in iat using anti-human globulin anti-igg (rabbit) mts anti-igg card lot 111521001-15 and 0.8% resolve panel a lot vra442 in manual gel technique and that they obtained positive reactions (2+) with cells 2 and 7 and negative reactions with the nine other cells of the red cell reagent.The customer reported that on the same day the same patient sample was tested for antibody screening in tube method selecting two cells that were positive and two cells that were negative for k(kel1) antigen due to running out of patient plasma.The customer reported that they obtained positive reactions (1+) with cells being k(kel1) antigen positive (no further details were provided).The customer reported that no biased results were reported to the physician.The customer confirmed that the patient was not harmed because of these events.

Brand Name
MTS ANTI-HUMAN GLOBULIN ANTI-IGG CARD
Common Device Name
MTS GEL CARDS - FOR DIRECT AND INDIRECT ANTIGLOBULIN TEST
Manufacturer (Section D)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer (Section G)
MICROTYPING SYSTEMS
1295 s.w. 29th avenue
pompano beach FL 33069
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key18191057
Report Number0001056600-2023-00034
Device Sequence Number15078938
Product Code QHS
UDI-Device Identifier10758750005994
UDI-Public10758750005994
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2024
Device Catalogue NumberMTS084024
Device Lot Number022423001-14
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2023
Initial Report FDA Received Date11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown